Alert archive / Michigan / Frost Advisories in 2011

Frost Advisory 6, NWS Grand Rapids, MI

October 1, 201123 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Oct 1, 2011, 4:15 AM EDT for 23 counties in Michigan. It took effect at Oct 2, 2011, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
Oct 2, 2011, 12:00 AM EDT
Expired
Oct 2, 2011, 9:00 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WWUS73 KGRR 010815
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EDT SAT OCT 1 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011615-
/O.NEW.KGRR.FR.Y.0006.111002T0400Z-111002T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
415 AM EDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. 

IMPACTS...

 * TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT UNPROTECTED.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOW TO MID 30 ACROSS MOST OF
   SOUTHWEST LOWER MICHIGAN LATE TONIGHT. AREAS OF FROST WILL FORM
   AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JK
5 follow-up statements
335 
WWUS73 KGRR 011548
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1148 AM EDT SAT OCT 1 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020000-
/O.CON.KGRR.FR.Y.0006.111002T0400Z-111002T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1148 AM EDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...

IMPACTS...

 * TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT 
   UNPROTECTED.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOW TO MID 30 ACROSS MOST OF 
   SOUTHWEST LOWER MICHIGAN LATE TONIGHT. AREAS OF FROST WILL 
   FORM AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
DUKE
599 
WWUS73 KGRR 012007
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EDT SAT OCT 1 2011

MIZ038>040-044>046-020415-
/O.UPG.KGRR.FR.Y.0006.111002T0400Z-111002T1300Z/
/O.NEW.KGRR.FZ.W.0004.111002T0400Z-111002T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
407 PM EDT SAT OCT 1 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT
   UNPROTECTED TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT
   ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN.

 * A WIDESPREAD FROST WILL FORM AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-050>052-056>059-064>067-071>074-020415-
/O.CON.KGRR.FR.Y.0006.111002T0400Z-111002T1300Z/
MASON-OCEANA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
407 PM EDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT 
   UNPROTECTED TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ACROSS MOST
   OF SOUTHWEST LOWER MICHIGAN TONIGHT. 

 * AREAS OF FROST WILL FORM AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

DUKE
662 
WWUS73 KGRR 020222
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT SAT OCT 1 2011

MIZ038>040-044>046-021030-
/O.CON.KGRR.FZ.W.0004.111002T0400Z-111002T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
1022 PM EDT SAT OCT 1 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF 
   LEFT UNPROTECTED TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S 
   TONIGHT ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN. 

 * A WIDESPREAD FROST WILL FORM AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD.

&&

$$

MIZ037-043-050>052-056>059-064>067-071>074-021030-
/O.CON.KGRR.FR.Y.0006.111002T0400Z-111002T1300Z/
MASON-OCEANA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1022 PM EDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY...

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF 
   LEFT UNPROTECTED TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ACROSS 
   MOST OF SOUTHWEST LOWER MICHIGAN TONIGHT. 

 * AREAS OF FROST WILL FORM AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
723 
WWUS73 KGRR 020749
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EDT SUN OCT 2 2011

MIZ038>040-044>046-021300-
/O.CON.KGRR.FZ.W.0004.000000T0000Z-111002T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
349 AM EDT SUN OCT 2 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT
   UNPROTECTED THROUGH MID MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL HOVER IN THE UPPER 20S TO LOWER 30S EARLY
   THIS MORNING ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN.

 * A WIDESPREAD FROST WILL BE SEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ037-043-050>052-056>059-064>067-071>074-021300-
/O.CON.KGRR.FR.Y.0006.000000T0000Z-111002T1300Z/
MASON-OCEANA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
349 AM EDT SUN OCT 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * LATE SEASON TENDER VEGETATION WILL SUFFER FROST DAMAGE IF LEFT
   UNPROTECTED THROUGH MID MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL HOVER IN THE LOWER TO MIDDLE 30S EARLY THIS
   MORNING ACROSS MOST OF SOUTHWEST LOWER MICHIGAN.

 * AREAS OF FROST WILL BE SEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
898 
WWUS73 KGRR 021301
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 AM EDT SUN OCT 2 2011

MIZ038>040-044>046-021415-
/O.EXP.KGRR.FZ.W.0004.000000T0000Z-111002T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
901 AM EDT SUN OCT 2 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 

IMPACTS...

 * WIDESPREAD FROST OCCURRED ACROSS CENTRAL LOWER MICHIGAN.

 * TEMPERATURES FELL INTO THE 20S IN SOME AREAS.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL WARM RAPIDLY THIS MORNING...RISING TO AROUND
   60 THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WWW.WEATHER.GOV FOR 
   MORE INFORMATION. 

&&

$$

MIZ037-043-050>052-056>059-064>067-071>074-021415-
/O.EXP.KGRR.FR.Y.0006.000000T0000Z-111002T1300Z/
MASON-OCEANA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
901 AM EDT SUN OCT 2 2011

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

IMPACTS...

 * AREAS OF FROST OCCURRED ACROSS THE ADVISORY AREA.
 
 * TEMPERATURES FELL INTO THE LOWER TO MIDDLE 30S IN MANY AREAS.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL WARM RAPIDLY THIS MORNING...RISING TO AROUND
   60 THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WWW.WEATHER.GOV FOR 
   MORE INFORMATION. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 1, 4:03 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 1, 4:03 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 AM EDT SAT OCT 1 2011

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS...(403 AM EDT SAT OCT 1 2011)
THE WEATHER SYSTEM THAT GAVE US A RAINY WEEK HAS FINALLY MOVED OFF
TO THE EAST.  HIGH PRESSURE WILL SLOWLY MOVE INTO THE GREAT LAKES
REGION OVER THE NEXT SEVERAL DAYS GIVING US MORE DAYTIME SUNSHINE
WITH TEMPERATURES WARMING TO 65 TO 70 BY MONDAY.  MUCH OF NEXT WEEK
LOOKS TO BE DRY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL.

&&

.SHORT TERM...(403 AM EDT SAT OCT 1 2011)
(TODAY THROUGH MONDAY)
WILL GO AHEAD AND ISSUE A FROST ADVISORY FOR TONIGHT.  TEMPS SHOULD
FALL INTO THE 30S ACROSS THE ENTIRE CWA WITH MOSTLY CLEAR SKIES AND
LIGHT WINDS.  IT APPEARS SOME HIGH CLOUDS WILL MOVE INTO THE AREA
EARLY TONIGHT...BE THESE SHOULD BE BRIEF ENOUGH TO NOT REALLY IMPACT
THE RADIATIONAL COOLING PROCESS.  THERE WILL BE 10 TO 15 KNOTS OF
WINDS JUST ABOVE THE BOUNDARY LAYER.  THIS SHOULD DELAY THE
DECOUPLING OF THE WIND AND PREVENT FREEZING TEMPS IN ALL BUT SOME
ISOLATED AREAS.  FEEL 33-36 WILL BE COMMON FOR OVERNIGHT LOWS.

FOR TODAY...THE SE CWA WAS STILL UNDER MOSTLY CLOUDY SKIES WITH THE
UPPER LOW OVER SE OH.  THE LOW WILL STEADILY SLIDE SE TODAY AND ALL
OF THE CWA SHOULD SEE MOSTLY SUNNY SKIES BY LATE MORNING.

SURFACE AND UPPER RIDGING WILL DRIFT INTO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.  THE FAIR WEATHER SHOULD
CONTINUE...HOWEVER A FAIRLY STEADY STREAM OF MID/HI CLOUDS WHERE
NOTED UPSTREAM ACROSS CENTRAL CANADA ALL THE WAY BACK TO THE PACIFIC
NW.  SO HAVE ADDED MORE CLOUD COVER TO THE GRIDS.  TEMPS SHOULD WARM
TO 60 TO 65 SUNDAY...AND 65 TO 70 MONDAY.

&&

.LONG TERM...(403 AM EDT SAT OCT 1 2011)
(MONDAY NIGHT THROUGH FRIDAY)
NO SIGNIFICANT CHANGES TO THE GOING FORECAST. HIGH PRESSURE AT THE
SFC AND ALOFT WILL MEAN WARM SUNNY DAYS AND CLEAR COOL NIGHTS
THROUGH THE PERIOD. AT THIS POINT IT LOOKS LIKE THE NEXT CHANCE FOR
ANY RAIN WILL BE EITHER LATE IN THE WEEKEND OR INTO THE EARLY
PORTION OF THE FOLLOWING WEEK AS A WESTERN CONUS LONGWAVE TROUGH
MOVES EAST REPLACING THE UPPER RIDGING.

&&

.AVIATION...(1150 PM EDT FRI SEP 30 2011)
NORTHERLY FLOW WAS DRAWING DOWN SOME DRIER AIR FROM THE KCAD
REGION.  THIS SHOULD ALLOW FOR TAFS TO TRANSITION TOWARD VFR WEATHER
OVER THE NEXT FEW HOURS.  SKIES COULD END UP SCATTERING OUT
OVERNIGHT.

GUSTY WINDS COULD DEVELOP ON SATURDAY AS TEMPERATURES TRY TO WARM
UP. THIS WARMING WILL CAUSE MIXING THAT WILL CAUSE THE WINDS TO
INCREASE. THE FLOW WILL BE MAINLY FROM THE NORTH.  AM NOT EXPECTING
MUCH IN THE WAY OF CLOUD COVER.

&&

.MARINE...(403 AM EDT SAT OCT 1 2011)
WINDS WILL ONLY SLOWLY DIMINISH TODAY AND TONIGHT AS HIGH PRESSURE
GRADUALLY MAKES IT/S WAY INTO THE AREA.  HAVE THE SMALL CRAFT
ADVISORY RUNNING INTO LATE SUNDAY MORNING AS THE WAVES SHOULD ONLY
GRADUALLY SUBSIDE.

&&

.HYDROLOGY...(403 AM EDT SAT OCT 1 2011)
DRY WEATHER EXPECTED INTO MUCH OF NEXT WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY ENTIRE AREA TONIGHT.
LM...SMALL CRAFT ADVISORY ENTIRE NEARSHORE INTO SUNDAY MORNING.

&&

SYNOPSIS:     JK
SHORT TERM:   JK
LONG TERM:    OSTUNO
AVIATION:     MJS
MARINE:       JK
HYDROLOGY:    JK
Hazardous weather outlook, Sep 30, 6:22 PM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
622 PM EDT FRI SEP 30 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
622 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NORTHERLY WIND GUSTS COULD REACH 40 MPH EARLY THIS EVENING.  THE
WINDS WILL THEN DIMINISH OVERNIGHT.

SOME PATCHY FROST MAY BE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BELOW FREEZING TEMPERATURES ARE EXPECTED TO OCCUR ACROSS MOST OF
THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-011930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
622 PM EDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

GALE FORCE WINDS GUSTING UP TO 45 KNOTS WILL CONTINUE THROUGH MUCH
OF TONIGHT. IN ADDITION...WAVE HEIGHTS UP TO 15 FEET WILL OCCUR AS
WELL THROUGH TONIGHT. WINDS AND WAVES WILL BEGIN TO DIMINISH
SOMEWHAT LATE TONIGHT...BUT REMAIN BREEZY INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

15 TO 25 KNOT WINDS AND WAVES UP TO 6 FEET ARE EXPECTED TO
CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:39 AM EDTSmall Craft AdvisoryGRR30 hr
Oct 1, 4:07 PM EDTFreeze WarningGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola17 hr

Nearby

Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.